| Model Number |
24703 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/30/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the balloon catheter was stuck on the wire.The target lesion was located in non-severely calcified anterior tibial artery below the knee.Pre-dilation was performed with a 2.0mm sterling balloon.A 2.5mmx80mmx150cm sterling sl balloon and v18 guidewire were selected were selected for use.The balloon ruptured upon first inflation at 10 atmospheres.A 2.5mmx120mmx150cm sterling sl balloon was selected to continue the case.The 2.5mmx120mmx150cm sterling sl balloon catheter became stuck on the v18 guidewire and could not be pushed forward.Both balloon catheter and guide wire were then removed from the patient's body.The procedure was completed with another of the same device.There were no patient complications reported.
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a sterling sl balloon catheter with a v-18 guide wire inside the shaft.Analysis of the tip, balloon, and inner/outer shaft included microscopic and visual inspection.The guide wire was firmly stuck in the sterling sl device with 103.2cm of wire protruding out from the tip.The devices could not be separated from each other.The balloon was loosely folded.Inspection revealed extensive stretching of the inner and outer shaft in numerous areas, buckling of the inner shaft, and numerous kinks in the shaft.The shaft damage was found intermittently starting 26.2cm from the tip to 105cm to the tip.Inspection of the rest of the device found no other damage or defect to the device.Since the wire was unable to be removed from the shaft of the device, the inner diameter of the sterling sl device could not be measured.The v-18 wire was measured for device compatibility.The guide wire was measured with a calibrated micrometer and was found to be.0175".Review of the product specification indicated the sterling sl was compatible with a.018" guide wire.There was no indication of a compatibility issue.
Event or Problem Description